Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi Dr Andersen, Its Margo regarding Bartonella Henslae diagnosis /maybe Lyme - got 3 bands only - and Lorazapem 1.25mg / doxy 100mg per day
Update: took 2 weeks Doxy 1oomg total and total 1.25mg Lorazapem
Currently I am trying to cut down on the LorazapemI stopped .25mg Lorazapem 7am dosage for 2 days. QUESTION 1 - remind me when the usual withdrawal symptoms peak? and Question 2- when is that amount out of my body? My doc want me to increase the doxy now to 150mg per day -
NOT the 200mg dosage yet. Maybe in 2 wks when I see him next. Hope going up this slow won't make the bacteria resistant? QUESTION 3- will they be killed off at this lowered dosage and not make the bacteria resistant?
I have a bit of POtS 118/80 and my pulses have been in the 60's. After taking lorazapem pulse goes lower to 58......I have been on this benzo since May 19th and feel it is not necessary. I don't have the anxiety since being on doxy. Is cutting by .25mg the 7am dosage going to cause chaos? I've stopped for 2 days now..only pinpricks, sleepy today and nightmare last night. So this means currently I will be reduced to .25mg at 1pm, .25mg at 7pm (helping doxy 100mg side effects) and the night dosage of .50mg.
QUESTION 4: Is taking my dosage of lorazapem one hour after doxy helpful for the burning esphogaus?
That is how I have it right now.
QUESTION 5 Are the pin pricks and extreme fatigue from benzo withdrawal or can that be attributed to killing the Bartonella henslae too? Thank you for indepth help. Compensation as usual. Thanks Margo
Glad you are progressing!
(1) Usual withdrawal symptoms peak within 1 week, typically 3-5 days for most decreases (for you, it has been closer to 7 days).
(2) Pharmacologically, it will be out of your system in a matter of hours to days, but physiologically, it could takes days to weeks. The physiologic effects are the ones giving you protracted symptoms.
(3) As long as you are taking the medication routinely and they are advancing the dose, you should not induce appreciable bacterial resistance to the doxy. If necessary, the addition of rifampin will kill off any resistant bacteria.
(4) Certainly! Or try to time it closer together so the relaxation aspect of the Ativan can ease the esophageal discomfort at the same time the Doxy is taken.
(5) Given that you've had these same (or very similar symptoms) before in coming off the Ativan, and before the doxy, I'd bet they are due to the Ativan.
Keep up the great work, and hang in there!